MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67HA80
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Hyperventilation (1910)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation in progress.
 
Event or Problem Description
It was reported that bivona® adult tts¿ adjustable neck flange hyperflex¿ tracheostomy tube had a cuff leak after 5 days of use.The patient was panting as a result of this incident.The patient changed out the trach tube, and was reported to be in stable condition after this.No further complication were reported.
 
Additional Manufacturer Narrative
Visual inspection was performed with the unaided eye under normal plant lighting.A tiny puncture was noticed on the cuff on the underside of the shaft approximately 20 mm from the proximal cuff band (reference pictures).Using the dinolight to magnify the area, the tear appeared to have been the result of the cuff coming in contact with a sharp edge or object either prior to use, while reprocessing, or when in situ.The instruction for use, pkg-dfu-hta-2 rev 001, states under warnings to guard against product damage by avoiding contact with sharp edges.The ifu also states under indications for use that this device is not intended for long-term use.This tube provides temporary airway access for a tracheotomized patient when determining the optimal tube length for a patient.This tube must be replaced with a fixed neck flange tracheostomy tube when the optimal length is determined.A dhr review was unable to be performed since an incorrect lot number was provided.The potential lot number 3413511 identified in the complaint does not match the returned product.Lot 3413511 for 58 units of part number 670170 was released on 19-may-2017 for distribution.The returned product is a 67ha80.

Brand Name
BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd avenue,
gary IN 46406
Manufacturer Contact
jim halverson
6000 nathan ln n
minneapolis, MN 55442
7633833310
MDR Report Key7716019
Report Number3012307300-2018-02802
Device Sequence Number1107771
Product Code JOH
UDI-Device Identifier15021312013818
UDI-Public15021312013818
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number67HA80
Device Catalogue Number67HA806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown